Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at May 3, 2017, 9:33 PM EDT for Craven County, North Carolina. It took effect at May 4, 2017, 1:40 AM EDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- May 3, 2017, 9:33 PM EDT (01:33 UTC)
- In effect from
- May 4, 2017, 1:40 AM EDT
- Expired
- May 8, 2017, 4:55 PM EDT
- In force
- 5 days
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Craven County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swift Creek above Streets Ferry (SWFN7).
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 0209205053, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
282
WGUS42 KMHX 040133
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
933 PM EDT Wed May 3 2017
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC049-050133-
/O.NEW.KMHX.FL.W.0011.170504T0540Z-000000T0000Z/
/SWFN7.1.ER.170504T0540Z.170504T1200Z.000000T0000Z.UU/
933 PM EDT Wed May 3 2017
The National Weather Service in Newport has issued a
* Flood Warning for
The Swift Creek Near Streets Ferry.
* from late tonight until further notice...or until the warning is
cancelled.
* At 9 PM Wednesday the stage was 3.9 feet.
* Minor flooding is expected.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$11 follow-up statements
364
WGUS82 KMHX 041626
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1226 PM EDT Thu May 4 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-051626-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170504T1615Z.000000T0000Z.UU/
1226 PM EDT Thu May 4 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 12 PM Thursday the stage was 4.4 feet.
* Minor flooding is occurring.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8AM
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$204
WGUS82 KMHX 050119
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
919 PM EDT Thu May 4 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-060119-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170505T0115Z.000000T0000Z.UU/
919 PM EDT Thu May 4 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 9 PM Thursday the stage was 4.5 feet.
* Minor flooding is occurring and will likely continue overnight.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Fri Sat Sun
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$251
WGUS82 KMHX 051442
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1042 AM EDT Fri May 5 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-061442-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170505T0115Z.000000T0000Z.UU/
1042 AM EDT Fri May 5 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 10 AM Friday the stage was 4.5 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sat Sun Mon
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$688
WGUS82 KMHX 060056
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
856 PM EDT Fri May 5 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-070056-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0045Z.000000T0000Z.UU/
856 PM EDT Fri May 5 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 8 PM Friday the stage was 4.5 feet.
* Minor flooding is occurring and will continue overnight.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Sat Sun Mon
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$300
WGUS82 KMHX 061706
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
106 PM EDT Sat May 6 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-071706-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.000000T0000Z.UU/
106 PM EDT Sat May 6 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 1 PM Saturday the stage was 4.4 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sun Mon Tue
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$613
WGUS82 KMHX 070058
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
858 PM EDT Sat May 6 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-080058-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.000000T0000Z.UU/
858 PM EDT Sat May 6 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 8 PM Saturday the stage was 4.4 feet.
* Minor flooding is occurring and will continue into Sunday.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$482
WGUS82 KMHX 071459
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1059 AM EDT Sun May 7 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Fort Barnwell affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-081459-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/FTBN7.1.ER.170430T0031Z.170505T1230Z.000000T0000Z.UU/
1059 AM EDT Sun May 7 2017
The Flood Warning continues for
The Neuse River At Fort Barnwell.
* until further notice.
* At 10 AM Sunday the stage was 13.2 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Minor lowland flooding of many acres along
the river. Water begins to flood boat ramps along the north bank of
the river downstream to Streets Ferry.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Mon Tue Wed
LAT...LON 3537 7735 3528 7719 3522 7711 3519 7714
3524 7728 3532 7739
$$497
WGUS82 KMHX 071500
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1100 AM EDT Sun May 7 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-081500-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.000000T0000Z.UU/
1100 AM EDT Sun May 7 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 10 AM Sunday the stage was 4.4 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Mon Tue Wed
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$301
WGUS82 KMHX 080125
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
925 PM EDT Sun May 7 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-090125-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.000000T0000Z.UU/
925 PM EDT Sun May 7 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 9 PM Sunday the stage was 4.3 feet.
* Minor flooding is occurring and will continue into Monday.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$156
WGUS82 KMHX 081511
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1111 AM EDT Mon May 8 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-091511-
/O.CON.KMHX.FL.W.0011.000000T0000Z-000000T0000Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.000000T0000Z.UU/
1111 AM EDT Mon May 8 2017
The Flood Warning continues for
The Swift Creek Near Streets Ferry.
* until further notice.
* At 11 AM Monday the stage was 4.1 feet.
* Minor flooding is occurring and N/A flooding is forecast.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$033
WGUS82 KMHX 082055
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
455 PM EDT Mon May 8 2017
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Swift Creek Near Streets Ferry affecting Craven County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC049-082125-
/O.CAN.KMHX.FL.W.0011.000000T0000Z-170508T2055Z/
/SWFN7.1.ER.170504T0737Z.170506T0215Z.170508T1830Z.UU/
455 PM EDT Mon May 8 2017
The Flood Warning is cancelled for
The Swift Creek Near Streets Ferry.
* At 4 PM Monday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Impact...At 4.0 feet...Water will threaten a few homes along Streets
Ferry Road just south of the creek. Streets Ferry Road will flood.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Tue Wed Thu
LAT...LON 3532 7714 3529 7713 3524 7709 3522 7711
3528 7719 3530 7718
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at May 3, 7:59 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 3, 7:59 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
759 PM EDT Wed May 3 2017
.SYNOPSIS...
A weak cold front will push south of the region tonight as high
pressure builds in from the north. The high will slide offshore
Thursday as deep low pressure slowly approaches from the west.
The strong low pressure system will impact the region Thursday
night and Friday, pushing a cold front through Friday. Low
pressure will continue to lift north this weekend, as weak high
pressure builds in from the northwest through early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 730 PM Wednesday...no changes with update. Dry cold front
boundary has pushed south of Oregon Inlet-Edenton line but
stronger surge of NE winds is near VA border and will spread
south over area this evening.
/Previous discussion/
As of 215 PM Wednesday...Weak backdoor front will push S thru
the region late today and this evening as high pres builds in
from the N. Will see winds shift to NE or ENE behind front and
increase a bit late but not expecting much in the way of clouds
assoc with front. Lows will range from mid 50s inland to lower
60s central and srn beaches.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
As of 215 PM Wednesday...The axis of the surface ridge will
move offshore Thu as deep low pressure slowly approaches well to
the W. This will lead to increasing E to SE winds over the
region with grad increasing in low lvl moisture and cloud cover.
Think bulk of the day will be dry but did cont slight pops
inland late. Despite good deal of clouds expect highs to reach
around 80 SW to Low 70s NE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
As of 250 PM Wed...A strong low pressure system will impact the
region Thursday night into Friday, with the potential for heavy
rainfall and isolated strong to severe thunderstorms. Much
cooler weather expected this weekend into early next week.
Thu night through Fri...A deep upper level trof will dig down
into the southern plains enhancing cyclogenesis as low moves
through the OH/TN valley region. The deepening low will track
west and north of eastern NC Thu night and Friday...become
stacked and lift through the Mid-Atlantic and into the NE Friday
night. The associated warm front will lift north through ENC
Thu night, followed close behind by a cold front Friday. SPC
currently has the area outlooked in a Marginal Risk Thu night
and Fri...and still looks to be a high shear/low cape type
event. Forecast soundings show MU CAPE values increasing to
500-1000 J/KG, deep layer shear 35-45 kt, and dewpoints in the
60s. Isolated strong to severe storms will be possible late
Thursday night through midday Friday...with the main threats
damaging wind gusts and an isolated tornado. Main window looks
like 5am-noon...as instability and shear increase. Locally
heavy rainfall will also be a threat, with widespread rainfall
1-2", with locally higher amounts as PWAT values surge to around
1.8". Precip will taper off from west to east Fri afternoon.
Highs Fri in the mid/upper 70s, with overnight lows Fri night
dropping into the low 50s inland and upper 50s/60 deg along the
coast.
Saturday through Wednesday...Much cooler wx expected this weekend
into early next week with upper troughing over the eastern US.
Low pressure will continue to lift N/NE through the weekend as
surface high builds in from the NW...and weak shortwaves rotate
around the base of the upper trough. Isolated showers possible
Sat and Sat night, but overall expect dry wx to prevail. The
high will slide off the coast Tue night and Wednesday as the
next front approaches. Low level thickness values support highs
in the upper 60s/low 70s...then warming up mid week. Much
cooler overnight lows dropping into the mid 40s/low 50s inland
and low/mid 50s along the coast.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Short Term /Through 00Z Friday/...
As of 730 PM Wednesday...Dry cold front will bring NE-E winds
overnight but no significant weather with just high clouds
increasing ahead of approaching southern plains frontal system.
VFR expected into most of Thursday with increasing E to SE flow
leading to broken CU/SCU by early afternoon with CIGs around 4K
feet. Scattered light showers possible in afternoon and CIGs
lowering to around 3K feet for KEWN and KOAJ late. NE to E winds
around 10 KT overnight will become SE and gust up to 25 KT
during the day Thursday.
Long Term /Thu night through Monday/...
As of 250 PM Wed...Widespread sub-VFR conditions expected Thu
night and the first part of Friday, as a strong low pressure
system impacts the region. Widespread showers and scattered
thunderstorms will overspread the area late Thu night and early
Friday, tapering off from west to east Friday afternoon.
Isolated strong to severe storms possible. Pred VFR conditions
should return by Fri afternoon/evening and continue into early
next week.
&&
.MARINE...
Short Term/through Thursday/
As of 730 PM Wednesday...no changes with update. Dry cold front
boundary has pushed south of Oregon Inlet-Edenton line but
stronger surge of NE winds is near VA border and will spread
south over area this evening.
/Previous discussion/
As of 215 PM Wednesday...Backdoor cold front will drop S thru
the region late today and this evening with moderate NE flow of
10 to 20 kts developing in its wake form N to S overnight. these
winds will keep seas mainly in the 2 to 4 foot range tonight.
On thu gradient will tighten between high pres passing offshore
to the N and deep low pres approaching well to the W. ESE winds
will ramp up to 15 to 25 kts thru the day leading to seas
building to 5 to 7 feet central and srn wtrs. Will start SCA for
srn cstl wtrs by early aftn Thu then spread over remaining
coastal waters and Pamlico Sound later Thu or Thu evening.
Long Term /Thu Night through Monday/...
As of 255 PM Wed...A period of gale force winds likely with
dangerous seas developing early Friday. A strong area of low
pressure is expected to track well W/NW of the waters Thu night
and Fri, with associated warm front lifting north through the
waters Thursday night followed by a cold front Friday. Strong
S/SSW winds expected across the waters late Thu night and
Friday, peaking Friday morning. A period of gale force winds
will be likely, especially across the central waters, with
dangerous seas developing (8-14 ft). Could see period of high
surf conditions develop as well south of Hatteras. SW winds
subside to 15-25 kt Fri night and continue into Sat, with seas
5-9 feet. Conditions improve slightly Sun, with westerly winds
10-20 kt and seas 3-6 ft. SCA conditions are expected to persist
across the waters Sat night into Sunday. At this time Monday
looks like the best day of the period with W/NW winds 10-15 kt
and seas 2-4 ft.
&&
.HYDROLOGY...
As of 215 PM Wednesday...
Tar River near Grimesland - Minor flooding occurring.
Tar River at Rock Springs - Minor flooding occurring.
Tar River at Greenville - Moderate flooding, has crested and is
starting to slowly fall. Expected to drop below moderate flood
levels Thu morning.
Neuse River at Fort Barnwell - Minor flooding occurring.
Neuse River at Kinston - Major flooding, expected to crest at
just below 22 feet late today or tonight.
Contentnea Creek near Hookerton - Minor flooding occurring and
forecast...river has crested and will cont to subside slowly.
Roanoke River at Williamson - slowly rising but forecast to
remain just below flood stage.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 5 PM Thursday to 2 AM EDT Saturday
for AMZ135.
Small Craft Advisory from 5 PM Thursday to noon EDT Sunday for
AMZ152-154.
Small Craft Advisory from 1 PM Thursday to 7 AM EDT Sunday for
AMZ156-158.
Small Craft Advisory from 11 PM Thursday to 2 AM EDT Sunday
for AMZ150.
&&
SYNOPSIS...RF/CQD
NEAR TERM...RF/JBM
SHORT TERM...RF
LONG TERM...CQD
AVIATION...RF/JBM/CQD
MARINE...RF/JBM/CQD
HYDROLOGY...MHXHazardous weather outlook, May 3, 8:26 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 826 PM EDT Wed May 3 2017 NCZ029-044>047-079>081-090>095-098-103-104-050030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 826 PM EDT Wed May 3 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms with locally heavy rain are likely late Thursday night into Friday. A few storms may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:48 AM EDT | Gale Warning | MHX | 36 hr | |
| May 4, 2:55 PM EDT | Wind Advisory | MHX | Dare, Hyde | 25 hr |
| May 4, 3:19 PM EDT | Coastal Flood Advisory | MHX | Dare | 24 hr |
| May 4, 3:19 PM EDT | High Surf Advisory | MHX | 38 hr |
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.